Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The behavior of the support of solutions of the equation of nonlinear heat conduction with absorption in one dimension


Author: Barry F. Knerr
Journal: Trans. Amer. Math. Soc. 249 (1979), 409-424
MSC: Primary 35K60
DOI: https://doi.org/10.1090/S0002-9947-1979-0525681-7
Erratum: Trans. Amer. Math. Soc. 258 (1980), 539-539.
MathSciNet review: 525681
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Cauchy problem in one space dimension for a nonlinear degenerate parabolic partial differential equation. The connectedness of the support of the solution and estimates of the growth of the support as $ t \,\to \,\infty $ are established.


References [Enhancements On Off] (What's this?)

  • [1] D. G. Aronson, Regularity properties of flows through porous media: The interface, Arch. Rational Mech. Anal. 37 (1970), 1-10. MR 0255996 (41:656)
  • [2] -, Regularity properties of flows through porous media: A counterexample, SIAM J. Appl. Math. 19 (1970), 299-307. MR 0265774 (42:683)
  • [3] -, Regularity properties of flows through porous media, SIAM J. Appl Math. 17 (1969), 461-467. MR 0247303 (40:571)
  • [4] G. I. Barenblatt, On one class of solutions of the one-dimensional problem of nonstationary filtration of a gas in a porous medium, Prikl. Mat. Meh. 17 (1953), 739-742. MR 0064556 (16:298h)
  • [5] -, Some nonstationary motion of a liquid and a gas in a porous medium, Prikl. Mat. Meh. 16 (1952), 67-78. MR 0046217 (13:700a)
  • [6] A. Friedman, Partial differential equations of the parabolic type, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1969. MR 0181836 (31:6062)
  • [7] M. E. Gurtin and R. C. MacCamy, On the diffusion of biological populations, Math. Biosci. 33 (1977), 35-49. MR 0682594 (58:33147)
  • [8] A. S. Kalashnikov, The propagation of disturbances in problems of nonlinear heat conduction with absorption, Ž. Vyčisl. Mat. i Mat. Fiz. 14 (1974), 891-905. MR 0352702 (50:5189)
  • [9] -, On the differential properties of generalized solutions of equations of the nonsteadystate filtration type, Vestnik Moskov. Univ. Ser. I Mat. Meh. 29 (1974), 62-68. MR 0342834 (49:7578)
  • [10] -, On uniqueness conditions for the generalized solution of the Cauchy problem for a class of quasilinear degenerate parabolic equations, Differencial'nye Uravnenija 9 (1973), 2207-2212. MR 0338563 (49:3327)
  • [11] -, Cauchy's problem in a class of increasing functions for certain quasilinear degenerate parabolic equations of the second order, Differencial'nye Uravnenija 9 (1973), 682-691. MR 0315291 (47:3840)
  • [12] -, On equations of the nonstationary filtration type in which the perturbation is propagated at infinite velocity, Vestnik Moskov. Univ. Ser. I Mat. Meh. 27 (1972), 45-49. MR 0336073 (49:849)
  • [13] -, On the occurrence of singularities in the solutions of the equation of nonstationary filtration, Ž. Vyčisl. Mat. i Mat. Fiz. 7 (1967), 440-444. MR 0211058 (35:1940)
  • [14] S. Kamenomostskaya, The asymptotic behavior of the solution of the filtration equation, Israel J. Math. 14 (1973), 76-87. MR 0315292 (47:3841)
  • [15] B. F. Knerr, The porous medium equation in one dimension, Trans. Amer. Math. Soc. 234 (1977), 381-415. MR 0492856 (58:11917)
  • [16] O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of the parabolic type, Transl. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, R. I., 1968.
  • [17] M. Muskat, The flow of homogeneous fluids through porous media, McGraw-Hill, New York, 1937.
  • [18] O. A. Oleinik, On some degenerate quasilinear parabolic equations, Sem. dell'Istituto Naz. di Alta Matematica 1962-1963, Oderisi, Gubbio, 1964, pp. 355-371. MR 0192205 (33:432)
  • [19] O. A. Oleinik, A. S. Kalashnikov and Czou Yui-Lin, The Cauchy problem and boundary problems for equations of the type of nonstationary filtration, Izv. Akad. Nauk SSSR Ser. Mat. 22 (1958), 667-704. MR 0099834 (20:6271)
  • [20] R. E. Prattle, Diffusion from an instantaneous point source with a concentration-dependent coefficient, Quart. J. Mech. Appl. Math. 12 (1959), 407-409. MR 0114505 (22:5326)
  • [21] E. S. Sabinma, On the Cauchy problem for the equation of nonstationary gas filtration in several space variables, Dokl. Akad. Nauk SSSR 136 (1961), 1034-1037. MR 0158190 (28:1416)
  • [22] R. Kershner, On some properties of generalized solutions of quasilinear parabolic degenerate equations, dissertation, University of Moscow, 1976. (Russian)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K60

Retrieve articles in all journals with MSC: 35K60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0525681-7
Keywords: Nonlinear, parabolic, degenerate, nonlinear heat conduction with absorption, porous medium
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society